Alert archive / Florida / Red Flag Warnings in 2013

Red Flag Warning 7, NWS Jacksonville, FL

March 5, 2013Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this red flag warning at Mar 5, 2013, 2:56 AM EST for Flagler County, Nassau County, Florida. It took effect at Mar 5, 2013, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2013, 2:56 AM EST (07:56 UTC)
In effect from
Mar 5, 2013, 12:00 PM EST
Expired
Mar 5, 2013, 6:00 PM EST
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Flagler County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2405 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WWUS82 KJAX 050756
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
256 AM EST TUE MAR 5 2013

FLZ033-037-038-040-052000-
/O.NEW.KJAX.FW.W.0007.130305T1700Z-130305T2300Z/
/O.NEW.KJAX.FW.A.0006.130306T1700Z-130306T2300Z/
ST JOHNS-PUTNAM-FLAGLER-MARION-
256 AM EST TUE MAR 5 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR ST JOHNS...PUTNAM...FLAGLER
AND MARION COUNTIES IN NORTHEAST FLORIDA...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR GUSTY WINDS
AND LOW HUMIDITY FOR ST JOHNS...PUTNAM...FLAGLER AND MARION
COUNTIES IN NORTHEAST FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT WEDNESDAY AFTERNOON.

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 033...037... 
  038 AND 040. 

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON.
  WEST 20 TO 25 MPH WITH GUSTS TO 35 MPH WEDNESDAY AFTERNOON.

* HUMIDITY...MIN RH VALUES WILL BOTTOM OUT IN THE 25 TO 30 PERCENT
  RANGE BOTH AFTERNOONS.

* ERC/DISPERSION...ERC VALUES WILL AVERAGE AROUND 30 UNITS WHILE
  DISPERSION VALUES WILL EXCEED 75 UNITS BOTH AFTERNOONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HTTP://WEATHER.GOV/JAX
2 follow-up statements
861 
WWUS82 KJAX 051719
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1219 PM EST TUE MAR 5 2013

FLZ024-025-032-052300-
/O.EXA.KJAX.FW.W.0007.000000T0000Z-130305T2300Z/
NASSAU-DUVAL-CLAY-
1219 PM EST TUE MAR 5 2013

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR NASSAU...DUVAL AND CLAY COUNTIES
IN NORTHEAST FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 024...025...032.

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH THIS
  AFTERNOON. 

* HUMIDITY...MIN RH VALUES WILL BOTTOM OUT IN THE 25 TO 30 PERCENT
  RANGE THIS AFTERNOON.

* ERC/DISPERSION...ERC VALUES WILL AVERAGE AROUND 25 TO 30 UNITS
  WHILE DISPERSION VALUES WILL EXCEED 75 UNITS THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ033-037-038-040-060130-
/O.CON.KJAX.FW.W.0007.000000T0000Z-130305T2300Z/
/O.CON.KJAX.FW.A.0006.130306T1700Z-130306T2300Z/
ST JOHNS-PUTNAM-FLAGLER-MARION-
1219 PM EST TUE MAR 5 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR ST JOHNS...PUTNAM...FLAGLER
AND MARION COUNTIES IN NORTHEAST FLORIDA...

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR ST JOHNS...PUTNAM...FLAGLER AND
MARION COUNTIES IN NORTHEAST FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON.

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 033...037... 
  038 AND 040. 

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH THIS
  AFTERNOON. WEST 20 TO 25 MPH WITH GUSTS TO 35 MPH WEDNESDAY 
  AFTERNOON.

* HUMIDITY...MIN RH VALUES WILL BOTTOM OUT IN THE 25 TO 30 
  PERCENT RANGE BOTH AFTERNOONS. 

* ERC/DISPERSION...ERC VALUES WILL AVERAGE AROUND 30 UNITS 
  WHILE DISPERSION VALUES WILL EXCEED 75 UNITS BOTH AFTERNOONS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/JAX
816 
WWUS82 KJAX 052309
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
609 PM EST TUE MAR 5 2013

FLZ033-037-038-040-061200-
/O.EXP.KJAX.FW.W.0007.000000T0000Z-130305T2300Z/
/O.CON.KJAX.FW.A.0006.130306T1700Z-130306T2300Z/
ST JOHNS-PUTNAM-FLAGLER-MARION-
609 PM EST TUE MAR 5 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR ST JOHNS...PUTNAM...FLAGLER AND
MARION COUNTIES IN NORTHEAST FLORIDA...

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 033...037... 
  038 AND 040. 

* WIND...WEST 20 TO 25 MPH WITH GUSTS TO 35 MPH WEDNESDAY
  AFTERNOON.

* HUMIDITY...MIN RH VALUES WILL BOTTOM OUT IN THE 25 TO 30 
  PERCENT RANGE WEDNESDAY AFTERNOON.

* ERC/DISPERSION...ERC VALUES WILL AVERAGE AROUND 30 UNITS WHILE
  DISPERSION VALUES WILL EXCEED 75 UNITS WEDNESDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ024-025-032-060015-
/O.EXP.KJAX.FW.W.0007.000000T0000Z-130305T2300Z/
NASSAU-DUVAL-CLAY-
609 PM EST TUE MAR 5 2013

...RED FLAG WARNING HAS EXPIRED FOR NASSAU...DUVAL AND CLAY
COUNTIES IN NORTHEAST FLORIDA...

$$


HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 4, 9:15 PM EST, 5 hours 41 minutes earlier.

Area forecast discussion, Mar 4, 9:15 PM EST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EST MON MAR 4 2013

.UPDATE...WINDS HAVE DROPPED TO CALM AT MOST LOCATIONS THIS
EVENING. SURFACE RIDGE OVER THE AREA WILL SHIFT SE OF THE AREA BY
MORNING. HIGH CLOUDS WILL INCREASE TONIGHT ESPECIALLY OVER SE GA
WHICH WILL KEEP TEMPERATURES OVER SE GA SLIGHTLY WARMER THAN NE
FL. EXPECT MID TO UPPER 30'S OVER INLAND NE FL WITH AREAS OF
FROST. WARMING TREND CONTINUES ON TUESDAY AS INCREASING SW WINDS
PRODUCE HIGH TEMPERATURES IN THE 70'S.

&&

.AVIATION...VFR THROUGH NEXT 24 HOURS. SFC HIGH PRES LOCATED OVER N
CENTRAL FL AREA WILL MOVE EAST THROUGH TUE. CALM TO LIGHT S SFC
WINDS TONIGHT...THOUGH AT ABOUT 1000 FT S WINDS WILL BE INCREASING
TO NEAR 20 KT BY 12Z TUE. LLWS DOES NOT APPEAR TO BE WARRANTED IN
TAFS ATTM. A COLD FRONT WILL MOVE TOWARD THE AREA ON TUE WITH S TO
SW INCREASING TO 12-15 KT WITH GUSTS AROUND 20-25 KT BY LATE MORNING
INTO THE AFTN HOURS.

&&

.MARINE...HIGH PRES OVER N CENTRAL FL ALLOWING FOR WEAK SLY WINDS
NEAR 5-10 KT OVER THE MARINE WATERS ATTM. SEAS ARE GENERALLY UNDER 3
FT. AS THE HIGH PRES MOVES OFFSHORE THROUGH 12Z TUE...SLY WINDS WILL
SLOWLY INCREASE TO NEAR 10-15 KT. FEW MINOR TWEAKS EXPECTED FOR THE
FORECAST TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  40  71  41  60 /   0  20  30  10
SSI  45  70  44  57 /   0  10  40  10
JAX  38  75  45  61 /   0  10  40  10
SGJ  44  75  50  62 /   0  10  40  20
GNV  38  75  47  62 /   0  10  30  20
OCF  38  77  50  66 /   0  10  30  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

&&

ZIBURA/SHASHY/CHASE
Hazardous weather outlook, Mar 4, 9:35 PM EST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 PM EST MON MAR 4 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-051100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
935 PM EST MON MAR 4 2013

...GALE WATCH FOR THE OUTER COASTAL WATERS TUESDAY NIGHT AND
WEDNESDAY...

...RIVER FLOODING ONGOING OR EXPECTED ALONG SEVERAL RIVERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

RIVER FLOOD WARNINGS CONTINUE ALONG THE ALTAMAHA RIVER AT
BAXLEY...EVERETT CITY...AND CHARLOTTE. RIVER FLOOD WARNINGS ALSO
CONTINUE FOR THE SATILLA RIVER AT BOTH ATKINSON AND WAYCROSS AND
ALAPAHA RIVER AT STATENVILLE. A RIVER FLOODING WARNING ALSO IN
EFFECT FOR THE SANTA FE RIVER AT THREE RIVERS ESTATES AND HILDRETH.

AREAS OF FROST ARE POSSIBLE LATE TONIGHT OVER INLAND NORTHEAST
FLORIDA AS TEMPERATURES FALL INTO THE MID TO UPPER 30S.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

RIVER FLOOD WARNINGS ARE EXPECTED TO CONTINUE FOR MUCH OF THIS WEEK
ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA.

A COLD FRONT WILL MOVE THROUGH OUR REGION ON TUESDAY NIGHT AND EARLY
WEDNESDAY. A GALE WATCH IS IN EFFECT FOR THE OUTER COASTAL WATERS
TUESDAY NIGHT AND WEDNESDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE
REQUIRED FOR THE NEARSHORE WATERS TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 2:28 AM ESTGale WarningJAX43 hr
Mar 5, 2:28 AM ESTSmall Craft Advisory for WindsJAX48 hr
Mar 5, 2:56 AM ESTFire Weather WatchJAXFlagler24 hr
Mar 5, 3:09 AM ESTLake Wind AdvisoryJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union18 hr
Mar 5, 2:29 PM ESTLake Wind AdvisoryJAXBaker, Bradford, Gilchrist, Suwannee, Union11 hr
Mar 5, 2:29 PM ESTWind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more28 hr

Nearby

Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.